MAUDE Adverse Event Report: COVIDIEN (IRVINE) SOLITAIRE FR 3 - SOLITAIRE PLATINUM REVASCULARIZATION DEVICE; CATHETER, THROMBUS RETRIEVER

COVIDIEN (IRVINE) SOLITAIRE FR 3 - SOLITAIRE PLATINUM REVASCULARIZATION DEVICE; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-4-40-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Death (1802); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/10/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The solitaire device was not returned as it remains in the patient.The ancillary devices were discarded.As a result, the cause of the reported detachment cannot be determined.Additional information has been requested.Should it become available, a supplemental report will be submitted.
 
Event or Problem Description
Medtronic received information that the solitaire detached in the patient and was left in the m1/a1.There was no access to the device to make a retrieval attempt.The procedure was not completed and the vessel was not revascularized.The solitaire mechanical thrombectomy procedure was performed to treat the left mca.The vessel tortuosity was extremely tortuous.The device was examined prior to use and no damage was observed.There was no resistance during advancement, however there was significant resistance during retrieval and the solitaire detached at the proximal end; the entire stent portion was left in the patient.The device was torqued during the procedure.The nihss pre and post procedure is not available as the patient has expired.
 
Additional Manufacturer Narrative
Unique identifier (udi) #: correction.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Adverse event or product: correction.Outcome attributed to adverse event: correction.Type of reportable event: correction.Patient code: correction.Information is provided in the future, a supplemental report will be issued.

Brand Name
SOLITAIRE FR 3 - SOLITAIRE PLATINUM REVASCULARIZATION DEVICE
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6407346
Report Number2029214-2017-00187
Device Sequence Number13460021
Product Code NRY
UDI-Device Identifier00847536020535
UDI-Public00847536020535
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K153071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2018
Device Model NumberSFR3-4-40-10
Device Lot NumberA393969
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2017
Supplement Date Received by ManufacturerNot provided
04/04/2017
Initial Report FDA Received Date03/15/2017
Supplement Report FDA Received Date04/04/2017
10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;